powered by centersite dot net
Pain Management
Resources
Basic InformationLatest NewsQuestions and AnswersVideosLinksBook Reviews
Related Topics

Depression: Depression & Related Conditions
Mental Disorders
Medications

Ask Dr. DombeckAsk Dr. Dombeck:
Psychotherapy and Mental Health Questions

Can mental illness cause physical pain?

Fri, Jun 2nd 2006

Have you ever heard of any cases of mental illnesses associated with pain of the neck and back. Also, suddenly not paying attention to anything and the person has the feeling of numbness in their hands and feet and they have slurred speech and you have to get their attention for them to respond to you, then in a few moments they always come back to being normal again. The only part of it that could be mental is that they think they see figures and they can talk/touch them. Can mental illness cause a person to have physical pain? Or can all this may be caused by something medical?

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
  • Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.